Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 49, NWS Detroit, MI

July 27, 2014Oakland County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 27, 2014, 4:10 PM EDT for Oakland County, Michigan. It was in force for 80 min. 21 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2014, 4:10 PM EDT (20:10 UTC)
Expired
Jul 27, 2014, 5:30 PM EDT
In force
80 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Oakland County, MI

The radar

The Detroit radar (KDTX), 2 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:30 PM EDTHAIL 1.753 Nne Highland, MIHARVEY LAKE RD AND MILFORD RD
Jul 27, 4:31 PM EDTHAIL 1.75Highland, MI
Jul 27, 4:32 PM EDTHAIL 2.55 N Milford, MIREPORT RELAYED WITH PICTURES. AT HARVEY LAKE AND WARDLOW.
Jul 27, 4:35 PM EDTTSTM WND DMG6 N Milford, MIAT MOBILE HOME PARK AT MILFORD AND MIDDLE ROADS. 80 PERCENT OF MOBILE HOMES DAMAGED WITH BROKEN WINDOWS.
Jul 27, 4:35 PM EDTHAIL 1.253 Sse Rose Center, MIAT DUCK LAKE RD AND M-59
Jul 27, 4:38 PM EDTHAIL 15 Nne Milford, MIMEASURED IN WHITE LAKE TWP
Jul 27, 4:40 PM EDTHAIL 1.754 Se Rose Center, MI
Jul 27, 4:40 PM EDTHAIL 1.755 Ne Milford, MIMEASURED IN WHITE LAKE TWP
Jul 27, 4:42 PM EDTHAIL 1.75White Lake, MI
Jul 27, 4:43 PM EDTHAIL 1.755 Ene Milford, MIMEASURED AT BOGIE LK AND COOLEY LK ROADS
Jul 27, 4:49 PM EDTTSTM WND GST 62Waterford, MIMEASURED AT PONTIAC OAKLAND COUNTY INTERNATIONAL AIRPORT /KPTK/
Jul 27, 4:50 PM EDTTSTM WND DMG6 Wsw Pontiac, MISMALL TREES SNAPPED AND A LARGE OAK TREE UPROOTED. METAL CAR PORT ROOF DESTROYED. DAMAGE OCCURRED NEAR COOLEY LAKE ROAD AND CASS ELIZABETH ROAD.
Jul 27, 4:50 PM EDTHAIL 1Waterford, MIMEASURED AT AIRPORT ROAD AND M-59
Jul 27, 5:00 PM EDTTSTM WND DMG2 Sw Pontiac, MIMULTIPLE LIMBS DOWN AT TELEGRAPH AND VOORHIES. RELAYED VIA TWITTER.
Jul 27, 5:00 PM EDTTSTM WND DMG6 Wsw Pontiac, MI6 INCH LIMB DOWN AT WEST BLOOMFIELD AND CASS LAKE ROAD
Jul 27, 5:00 PM EDTHAIL 0.886 Wsw Pontiac, MIAT WEST BLOOMFIELD AND CASS LAKE RD
Jul 27, 5:02 PM EDTTSTM WND DMG6 Sw Pontiac, MI4 INCH DIAMETER BRANCHES DOWN AT CASS LAKE AND ORCHARD LAKE ROADS
Jul 27, 5:05 PM EDTTSTM WND DMG4 Sse Pontiac, MILARGE LIMBS DOWN ON I-75 SOUTH OF SQUARE LAKE ROAD
Jul 27, 5:05 PM EDTHAIL 14 Sse Pontiac, MIAT SQUARE LAKE AND OPDYKE
Jul 27, 5:10 PM EDTTSTM WND GST 535 Sse Pontiac, MINUMEROUS 1 FOOT LIMBS DOWN NEAR SQUARE LAKE AND OPDYKE
Jul 27, 5:10 PM EDTTSTM WND GST 70Bloomfield Hills, MIAT SQUARE LAKE AND WOODWARD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 20 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:39 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
1652 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WUUS53 KDTX 272010
SVRDTX
MIC125-272130-
/O.NEW.KDTX.SV.W.0049.140727T2010Z-140727T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
410 PM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OAKLAND COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 530 PM EDT

* AT 408 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARTLAND...
  AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSE CENTER AND HIGHLAND AROUND 425 PM EDT.
  DAVISBURG AROUND 435 PM EDT.
  WHITE LAKE AROUND 440 PM EDT.
  CLARKSTON AND WATERFORD AROUND 450 PM EDT.
  SYLVAN LAKE AROUND 500 PM EDT.
  PONTIAC AROUND 505 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TROY...               ROCHESTER...          PONTIAC...
  OXFORD...             ORTONVILLE...         HOLLY...
  CLARKSTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4260 8368 4287 8369 4289 8310 4257 8309
TIME...MOT...LOC 2010Z 268DEG 24KT 4270 8377

HAIL...1.25IN
WIND...60MPH

$$

MANN
6 follow-up statements
505 
WWUS53 KDTX 272021
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
421 PM EDT SUN JUL 27 2014

MIC125-272130-
/O.CON.KDTX.SV.W.0049.000000T0000Z-140727T2130Z/
OAKLAND MI-
421 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
OAKLAND COUNTY UNTIL 530 PM EDT...

AT 418 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARTLAND...AND
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DAVISBURG AROUND 435 PM EDT.
  WHITE LAKE AROUND 440 PM EDT.
  CLARKSTON AND WATERFORD AROUND 450 PM EDT.
  SYLVAN LAKE AROUND 500 PM EDT.
  PONTIAC AROUND 505 PM EDT.
  AUBURN HILLS AND LAKE ORION AROUND 510 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TROY...               ROCHESTER...          PONTIAC...
  OXFORD...             ORTONVILLE...         HOLLY...
  CLARKSTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4260 8368 4287 8369 4289 8310 4257 8309
TIME...MOT...LOC 2021Z 268DEG 24KT 4270 8367

HAIL...1.25IN
WIND...60MPH

$$

KURIMSKI
415 
WWUS53 KDTX 272031 RRA
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
431 PM EDT SUN JUL 27 2014

MIC125-272130-
/O.CON.KDTX.SV.W.0049.000000T0000Z-140727T2130Z/
OAKLAND MI-
431 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
OAKLAND COUNTY UNTIL 530 PM EDT...

AT 430 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
HOLLY...AND MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITE LAKE AROUND 440 PM EDT.
  CLARKSTON AND WATERFORD AROUND 450 PM EDT.
  SYLVAN LAKE AROUND 500 PM EDT.
  PONTIAC AROUND 505 PM EDT.
  AUBURN HILLS AND LAKE ORION AROUND 510 PM EDT.
  ROCHESTER HILLS AROUND 515 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TROY...               ROCHESTER...          PONTIAC...
  OXFORD...             ORTONVILLE...         HOLLY...
  CLARKSTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4260 8368 4287 8369 4289 8310 4257 8309
TIME...MOT...LOC 2031Z 268DEG 24KT 4270 8358

HAIL...1.75IN
WIND...60MPH

$$

KURIMSKI
335 
WWUS53 KDTX 272043
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
443 PM EDT SUN JUL 27 2014

MIC125-272130-
/O.CON.KDTX.SV.W.0049.000000T0000Z-140727T2130Z/
OAKLAND MI-
443 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
OAKLAND COUNTY UNTIL 530 PM EDT...

AT 440 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF CLARKSTON...AND MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WATERFORD AND CLARKSTON AROUND 450 PM EDT.
  SYLVAN LAKE AROUND 455 PM EDT.
  PONTIAC AROUND 500 PM EDT.
  AUBURN HILLS AND BLOOMFIELD HILLS AROUND 505 PM EDT.
  ROCHESTER HILLS AND ROCHESTER AROUND 515 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TROY...               ROCHESTER...          PONTIAC...
  OXFORD...             ORTONVILLE...         HOLLY...
  CLARKSTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4260 8368 4287 8369 4289 8310 4257 8309
TIME...MOT...LOC 2043Z 270DEG 28KT 4266 8347

HAIL...1.75IN
WIND...60MPH

$$

KURIMSKI
568 
WWUS53 KDTX 272055
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
455 PM EDT SUN JUL 27 2014

MIC125-272130-
/O.CON.KDTX.SV.W.0049.000000T0000Z-140727T2130Z/
OAKLAND MI-
455 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
OAKLAND COUNTY UNTIL 530 PM EDT...

AT 455 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PONTIAC TO WEST BLOOMFIELD...AND MOVING EAST AT 30
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKE ORION AND AUBURN HILLS AROUND 505 PM EDT.
  ROCHESTER HILLS AROUND 510 PM EDT.
  TROY AND ROCHESTER AROUND 515 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TROY...               ROCHESTER...          PONTIAC...
  OXFORD...             ORTONVILLE...         CLARKSTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4259 8349 4287 8352 4289 8310 4257 8309
TIME...MOT...LOC 2056Z 270DEG 28KT 4269 8333 4258 8332

HAIL...1.75IN
WIND...60MPH

$$

KURIMSKI
430 
WWUS53 KDTX 272108
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
508 PM EDT SUN JUL 27 2014

MIC125-272130-
/O.CON.KDTX.SV.W.0049.000000T0000Z-140727T2130Z/
OAKLAND MI-
508 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
OAKLAND COUNTY UNTIL 530 PM EDT...

AT 507 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROCHESTER TO BIRMINGHAM...AND MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TROY AND ROCHESTER AROUND 515 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TROY...               ROCHESTER...          PONTIAC...
  OXFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4259 8340 4280 8343 4284 8310 4257 8309
TIME...MOT...LOC 2108Z 270DEG 28KT 4269 8320 4258 8319

HAIL...1.75IN
WIND...60MPH

$$

KURIMSKI
938 
WWUS53 KDTX 272109
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
509 PM EDT SUN JUL 27 2014

MIC125-272130-
/O.CON.KDTX.SV.W.0049.000000T0000Z-140727T2130Z/
OAKLAND MI-
509 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
OAKLAND COUNTY UNTIL 530 PM EDT...

AT 507 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROCHESTER TO BIRMINGHAM...AND MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TROY AND ROCHESTER AROUND 515 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TROY...               ROCHESTER...          PONTIAC...
  OXFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4259 8340 4280 8343 4284 8310 4257 8309
TIME...MOT...LOC 2109Z 270DEG 28KT 4269 8319 4258 8318

HAIL...1.75IN
WIND...70MPH

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:16 PM EDT, 54 minutes earlier.

Area forecast discussion, Jul 27, 3:16 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
316 PM EDT SUN JUL 27 2014

.SHORT TERM...TONIGHT

MID TROPOSPHERIC COLD POOL (2 C AT 700 MB/-15 C AT 500 MB) SWING
THROUGH SOUTHERN LOWER MICHIGAN THIS EVENING...WITH INSTABILITY
(MLCAPES 1500-2000 J/KG) AND SURFACE REFLECTION/LOW PROVIDING
SUFFICIENT CONVERGENCE TO GENERATE SHOWERS AND THUNDERSTORMS INTO
THE EVENING HOURS. STILL POTENTIAL FOR SEVERE STORMS AS WE ENTER
PEAK HEATING WITH SURFACE/LOW LEVEL MOISTURE STILL PRESET AND THE
SUFFICIENT DEEP LAYER SHEAR. SEVERE THUNDERSTORM WATCH IN EFFECT
UNTIL 9 PM. VISIBLE SATELLITE IMAGERY SHOWS WHAT LOOKS TO BE THE
ACTUAL COLD FRONT JUST MOVING INTO NORTHWEST INDIANA/SOUTHWEST LOWER
MICHIGAN. COLD FRONT SHOULD BE SOUTH OF THE MICHIGAN BORDER BY 12Z
MONDAY...BUT STIFF NORTHEAST FLOW AND COLD ADVECTION OFF LAKE HURON
SHOULD LEAD TO LOW CLOUDS...IF NOT FEW LINGERING SPRINKLES/LIGHT
SHOWERS.

&&

.LONG TERM...MONDAY THROUGH NEXT SUNDAY

BELOW NORMAL TEMPERATURES WILL RETURN TO THE CENTRAL GREAT LAKES
DURING THE UPCOMING WEEK AS 850 MB TEMPERATURES ONCE AGAIN PLUMMET
INTO THE SINGLE DIGITS ABOVE ZERO. THIS WILL MEAN HIGH TEMPERATURES
WILL GENERALLY BE CONFINED TO THE 70S DURING THE UPCOMING WEEK AS WE
HEAD INTO THE MONTH OF AUGUST...WITH JULY LIKELY CLOSING OUT A GOOD
2 TO 3 DEGREES BELOW NORMAL WITH ONLY ONE OF THE MAJOR CLIMATE SITES
RECORDING A SINGLE 90 PLUS DEGREE DAY IN DETROIT ON JULY 22ND.

THE COOLEST DAY OF THE UPCOMING WEEK LOOKS TO BE MONDAY AS LOW
PRESSURE MAKES ITS WAY EAST OF THE AREA WITH DRIER AND COOLER AIR
GETTING PULLED INTO THE AREA AS RIDGING BUILDS IN. DESPITE THE COOL
AIR MASS...SHOWER ACTIVITY IS NOT EXPECTED MONDAY AFTERNOON AS DRY
AIR AND SUBSIDENCE KEEP A LID ON THE DEPTH OF DEVELOPING AFTERNOON
CUMULUS CLOUDS. ALTHOUGH HIGH TEMPERATURES WILL GENERALLY BE AROUND
70 DEGREES...TEMPERATURES SHOULD STAY SEVERAL DEGREES ABOVE RECORD
COLD MAXES ON MONDAY. MONDAY NIGHT COULD BE A DIFFERENT STORY AS
HIGH PRESSURE AND CLEAR SKIES LEAD TO DECOUPLING AND ABUNDANT
RADIATIONAL COOLING DURING THE OVERNIGHT HOURS. LOWS MONDAY NIGHT
ARE EXPECTED TO GET DOWN TO AROUND 50 DEGREES AWAY FROM THE DETROIT
METRO AREA...WITH RECORD LOWS AT RISK OF BEING BROKEN AT MBS AND
DTW. THE RECORD LOW AT FNT IS PROBABLY TOO LOW TO HIT ON MONDAY
NIGHT HOWEVER.

WITH MOISTURE RETURNING ON TUESDAY AND THE MAIN PUSH OF SUBSIDENCE
ASSOCIATED WITH THE RIDGE GONE...THE COLD AIR ALOFT WILL LEAD TO
SOME INSTABILITY WHICH IN TURN WILL BRING A CHANCE FOR SHOWERS AND A
FEW THUNDERSTORMS FOR THE REST OF THE WEEK AS SEVERAL WEAK
SHORTWAVES ROUND THE TROUGH FIRMLY IN PLACE ACROSS THE GREAT LAKES
REGION. HIGHS DURING THIS TIME PERIOD WILL GENERALLY BE IN THE LOWER
TO MIDDLE 70S. LOWS DURING THIS PERIOD WILL MODERATE INTO THE MIDDLE
TO UPPER 50S.

BY NEXT WEEKEND THE TROUGH STARTS TO GET PUSHED EAST AS RIDGING
BUILDS IN FROM THE WEST. THIS WILL WARM TEMPERATURES A BIT FURTHER
AS DAYTIME HIGHS INCH UPWARD INTO THE UPPER 70S. THE RIDGE AND
WARMER AIR ALOFT WILL GENERALLY LIMIT RAIN CHANCES NEXT
WEEKEND...HOWEVER A SLIGHT CHANCE FOR SHOWER ACTIVITY CANNOT BE
RULED OUT GIVEN THE INSTABILITY.

&&

.MARINE...

THUNDERSTORMS WILL CONTINUE DURING THE EVENING HOURS...SLOWLY
WINDING DOWN AFTER MIDNIGHT. SOME OF THESE STORMS COULD BE
SEVERE...MAINLY OVER THE SOUTH HALF OF LAKE HURON THROUGH WESTERN
LAKE ERIE THROUGH THE EVENING HOURS. THIS ACTIVITY IS IN RESPONSE TO
A COLD FRONT SWEEPING THROUGH TONIGHT. NORTHERLY WINDS WILL RAMP UP
BEHIND THE FRONT...PEAKING WITH 30 KNOT GUSTS OVER SOUTHERN LAKE
HURON MONDAY. A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY MORNING
THROUGH MIDNIGHT MONDAY NIGHT AS THE LONG NORTH FETCH WILL BE
FAVORABLE FOR BUILDING LARGE WAVES THAT WILL IMPACT THE SOUTH HALF
OF LAKE HURON AND NEARSHORE MARINE ZONES. COOL HIGH PRESSURE WILL
THEN BUILD INTO THE NORTHERN PLAINS AND GREAT LAKES AND RETURN
BENIGN MARINE WEATHER FOR THE MID WEEK PERIOD.

&&

.AVIATION...ISSUED 118 PM EDT SUN JUL 27 2014

//DISCUSSION...

PRIMARY NEAR TERM CHALLENGE WILL BE TIMING THUNDERSTORMS THIS
AFTERNOON. INSTABILITY HAS DEVELOPED WITH POCKETS OF STRONGER
HEATING IN CLOUD BREAKS...ESPECIALLY FROM FNT SOUTH. A SURFACE
TROUGH IS LOCATED ROUGHLY FROM GAYLORD TO MUSKEGON AS OF 17Z AND
PUSHING EASTWARD. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND POSSIBLY AHEAD OF THIS FRONT. THE MOST LIKELY
TIMING FOR TSRA THREAT WILL BEGIN BY 18Z FOR MBS...19Z FOR
FNT/PTK...AND 20Z FOR THE I-94 TERMINALS. HAVE LEFT IN INHERITED
3-HR TEMPO TO COVER THIS...AND WILL AMEND AS NECESSARY. THERE IS A
SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON...WITH LARGE
HAIL...GUSTY WINDS...AND HEAVY RAIN POSSIBLE.

WINDS WILL VEER NORTHERLY THIS EVENING BEHIND THE TROUGH/COLD
FRONT PASSAGE...WITH LINGERING SHOWERS POSSIBLE. SOME MVFR STRATUS
IS EXPECTED LATE TONIGHT. THIS WILL MIX OUT BY LATE MORNING/EARLY
AFTERNOON...BUT A HEALTHY COVERAGE OF VFR STRATOCU IS
EXPECTED...ALONG WITH GUSTY NORTHERLY WINDS TO 20 KT.

FOR DTW...BEST TIME FRAME FOR TSRA LOOKS TO BE 20-23Z. THERE IS A
SLIGHT CHANCE THAT A SEVERE STORM COULD AFFECT THE TERMINAL...WITH
LARGE HAIL...GUSTY WINDS...AND HEAVY RAINFALL. CONFIDENCE IS LOW
ON SEVERE POTENTIAL. BEST ESTIMATE FOR TIMING OF MVFR STRATUS
DEVELOPMENT IS 07Z TONIGHT. CLOUD BASES WILL LIFT LATE TOMORROW
MORNING...BUT CIGS OF AOB 5KFT ARE EXPECTED FOR THE MAJORITY OF
THE DAY...WITH GUSTY NNW WINDS TO 20KT DEVELOPING BY LATE MORNING.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN THUNDERSTORM DEVELOPMENT AND TIMING THIS
  AFTERNOON.

* MEDIUM CONFIDENCE IN CEILING BELOW 5000 FEET LATE TONIGHT THROUGH
  MONDAY AFTERNOON.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...SAGINAW BAY AND THE NEARSHORE WATERS FROM
     PORT AUSTIN TO HARBOR BEACH...FROM 5 AM MONDAY TO MIDNIGHT
     TUESDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM HARBOR BEACH TO PORT
     HURON...FROM 8 AM MONDAY TO MIDNIGHT TUESDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...SF
LONG TERM....KURIMSKI
MARINE.......KURIMSKI
AVIATION.....SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 27, 1:54 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
154 PM EDT SUN JUL 27 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-281800-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
154 PM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT FOR ALL OF
SOUTHEAST MICHIGAN. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A
COLD FRONT THIS AFTERNOON AND EVENING. MAIN HAZARDS EXPECTED ARE
HAIL TO THE SIZE OF GOLF BALLS...GUSTY WINDS TO 60 MPH...HEAVY
RAINFALL...AND THE POSSIBILITY OF AN ISOLATED TORNADO. STORM
MOTION WILL BE FROM WEST TO EAST AT 20 MPH...THOUGH SOME STORMS
WILL BE CAPABLE OF FASTER SPEEDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUS RIP CURRENTS AND LARGE WAVES ARE EXPECTED ALONG THE
SHORELINE
OF LAKE HURON MONDAY AS NORTHERLY WINDS INCREASE BEHIND A STRONG
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

LCZ422-423-460-LEZ444-LHZ363-421-422-441>443-462>464-281800-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
154 PM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS
AFTERNOON AND EVENING. MAIN HAZARDS EXPECTED ARE HAIL TO THE SIZE
OF GOLF BALLS...GUSTY WINDS TO 60 KNOTS...HEAVY RAINFALL...AND THE
POSSIBILITY OF AN ISOLATED WATERSPOUT. STORM MOTION WILL BE FROM WEST
TO EAST AT 20 KNOTS...THOUGH SOME STORMS WILL BE CAPABLE OF FASTER
SPEEDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUS RIP CURRENTS AND LARGE WAVES ARE EXPECTED ALONG THE
SHORELINE
OF LAKE HURON MONDAY AS NORTHERLY WINDS INCREASE BEHIND A STRONG
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

LHZ361-362-281800-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
154 PM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON AND EVENING
AHEAD OF A COLD FRONT. SOME OF THE STORMS COULD BE STRONG TO
SEVERE WITH HAIL UP TO AN INCH...WINDS UP TO 60 KNOTS...HEAVY
RAINFALL...AND THE POSSIBLITY OF AN ISOLATED WATERSPOUT. STORM
MOTION WILL BE WEST TO EAST AT 20 KNOTS...THOUGH SOME STORMS WILL
BE CAPABLE OF FASTER SPEEDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUS RIP CURRENTS AND LARGE WAVES ARE EXPECTED ALONG THE
SHORELINE
OF LAKE HURON MONDAY AS NORTHERLY WINDS INCREASE BEHIND A STRONG
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

DT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jul 27, 2:56 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
256 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             MIDLAND                 43.62N 84.23W
07/27/2014  M1.75 INCH       MIDLAND            MI   PUBLIC

            LOTS OF 1.5 INCH HAIL...A FEW TO 1.75 INCHES. RELAYED VIA
            FACEBOOK WITH PICTURES.

&&

THOMPSON
Local storm report, Jul 27, 3:03 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
303 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             KAWKAWLIN               43.65N 83.95W
07/27/2014  M1.75 INCH       BAY                MI   PUBLIC

&&

THOMPSON
Local storm report, Jul 27, 3:07 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
307 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             LINWOOD                 43.74N 83.98W
07/27/2014  M0.75 INCH       BAY                MI   TRAINED SPOTTER

&&

THOMPSON
Local storm report, Jul 27, 3:19 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
319 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             4 N BAY CITY            43.65N 83.87W
07/27/2014  M1.00 INCH       BAY                MI   TRAINED SPOTTER

0310 PM     HAIL             4 NNE BAY CITY          43.65N 83.87W
07/27/2014  M1.50 INCH       BAY                MI   TRAINED SPOTTER

            IN BANGOR TWP RIGHT ON SAGINAW BAY

&&

THOMPSON
Special weather statement, Jul 27, 3:41 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
341 PM EDT SUN JUL 27 2014

MIZ082-083-272045-
LENAWEE-MONROE-
341 PM EDT SUN JUL 27 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
7 MILES SOUTH OF MONROE TO 8 MILES SOUTHWEST OF BLISSFIELD...MOVING
EAST AT 10 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE
WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  LUNA PIER BY 435 PM EDT...
  OTTAWA LAKE BY 440 PM EDT...
  TEMPERANCE AND LAMBERTVILLE BY 445 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Local storm report, Jul 27, 4:06 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
406 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             4 ENE AUBURN            43.62N 83.99W
07/27/2014  M0.75 INCH       BAY                MI   PUBLIC

            RECORDED IN MONITOR TWP

&&

THOMPSON

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 4:27 AM EDTSmall Craft AdvisoryDTX40 hr
Jul 27, 7:32 AM EDTDense Fog AdvisoryDTXLenawee, Livingston, Monroe, Oakland, Washtenaw, Wayne83 min
Jul 27, 2:14 PM EDTSpecial Marine WarningDTX2 hr
Jul 27, 2:17 PM EDTSevere Thunderstorm WarningDTXBay, Midland58 min
Jul 27, 2:36 PM EDTTornado WarningDTXBay54 min
Jul 27, 3:15 PM EDTSevere Thunderstorm WarningDTXHuron, Tuscola75 min
Jul 27, 3:34 PM EDTSevere Thunderstorm WarningDTXGenesee, Livingston, Shiawassee56 min
Jul 27, 3:39 PM EDTTornado WarningDTXTuscola41 min
Jul 27, 3:55 PM EDTSevere Thunderstorm WarningDTXMidland65 min
Jul 27, 4:06 PM EDTSevere Thunderstorm WarningDTXBay54 min
Jul 27, 4:14 PM EDTSpecial Marine WarningDTX106 min
Jul 27, 4:19 PM EDTSevere Thunderstorm WarningDTXBay, Midland, Saginaw66 min
Jul 27, 4:24 PM EDTSevere Thunderstorm WarningDTXWashtenaw57 min
Jul 27, 4:27 PM EDTSevere Thunderstorm WarningDTXSanilac, Tuscola78 min
Jul 27, 4:28 PM EDTAreal Flood AdvisoryDTXBay, Midland4 hr
Jul 27, 4:32 PM EDTAreal Flood AdvisoryDTXLivingston4 hr
Jul 27, 4:35 PM EDTSevere Thunderstorm WarningDTXGenesee, Saginaw55 min
Jul 27, 4:36 PM EDTSpecial Marine WarningDTX84 min
Jul 27, 4:40 PM EDTSpecial Marine WarningDTX95 min
Jul 27, 4:47 PM EDTSevere Thunderstorm WarningDTXSaginaw58 min
Jul 27, 5:02 PM EDTSevere Thunderstorm WarningDTXOakland, Wayne73 min
Jul 27, 5:07 PM EDTSpecial Marine WarningDTX98 min
Jul 27, 5:07 PM EDTSevere Thunderstorm WarningDTXLapeer68 min
Jul 27, 5:07 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair53 min
Jul 27, 5:10 PM EDTSevere Thunderstorm WarningDTXWashtenaw18 min
Jul 27, 5:19 PM EDTAreal Flood AdvisoryDTXMacomb, Oakland, Wayne4 hr
Jul 27, 5:23 PM EDTSevere Thunderstorm WarningDTXGenesee, Saginaw47 min
Jul 27, 5:41 PM EDTSpecial Marine WarningDTX79 min
Jul 27, 5:41 PM EDTSevere Thunderstorm WarningDTXMonroe64 min
Jul 27, 5:44 PM EDTSevere Thunderstorm WarningDTXLenawee37 min
Jul 27, 5:55 PM EDTAreal Flood AdvisoryDTXLapeer, Saginaw, Sanilac, Tuscola4 hr
Jul 27, 6:13 PM EDTSevere Thunderstorm WarningDTXSaint Clair47 min
Jul 27, 6:14 PM EDTSpecial Marine WarningDTX76 min
Jul 27, 6:18 PM EDTSevere Thunderstorm WarningDTXWashtenaw57 min
Jul 27, 6:26 PM EDTSevere Thunderstorm WarningDTXLivingston, Washtenaw52 min
Jul 27, 6:44 PM EDTSpecial Marine WarningDTX91 min
Jul 27, 6:58 PM EDTSpecial Marine WarningDTX92 min
Jul 27, 7:03 PM EDTSevere Thunderstorm WarningDTXWayne41 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.